This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
Reply.—The central point of the ter by Myerson and associates [ill]ems to be that despite our study,1 [ill]ey believe ranitidine may cause the[ill]hylline levels to rise in patients. [ill]is possibility is substantiated, in [ill]irir opinion, based on four points. [ill]st, while the study by Breen and [ill]leagues2 did find an arithmetic [ill]creaserease in theophylline clearance of with ranitidine and 35% with [ill]netidine, only the cimetidine-associ[ill]dd decrease in theophylline clear[ill]ee was statistically significant. It [ill]uld be noted that theophylline [ill]arance decreased in four subjects [ill] increased in three subjects with [ill]itidine ν a decrease in seven of [ill]en subjects with cimetidine. The [ill]tistical conclusion from their study, [ill]in ours, does not allow this small [ill]ngenge with ranitidine to be regarded as real with a high degree of certainty. Second, while our study, and the study of Breen et al did use a single intravenous (IV) aminophylline dose, the
Powell JR. Theophylline Interaction With H2 Receptor Antagonists-Reply. Arch Intern Med. 1984;144(10):2095. doi:10.1001/archinte.1984.04400010221044